MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE
Catalog Number 03.010.044
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.No 510k in jde, trm part is not available.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a connecting screw from tibia-ex nail is difficult to screw/unscrew.No further information provided.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: lot number, date returned to manufacturer, facility name, address, telephone.Initial reporter occupation, date of manufacture.Subject device has been received and is currently in the evaluation process.Corrected data: 510k.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part # 03.010.044 , synthes lot # u216997 , supplier lot # u216997 , release to warehouse date: 09oct2015 and 09dec2014 , supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.This complaint is confirmed.The returned device was evaluated at customer quality (cq) and visual inspection revealed post manufacturing wear and damage in the form of a flat/malformed/stripped threadform which would contribute to the reported complaint condition of difficulty during use.It was also noticed that the part # and lot# etch are worn off and barely legible.Replication of the complaint condition via functional test was not able to be performed because the nail was not returned.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Drawing for the device was reviewed, and no drawing issues or discrepancies were noted.The design is determined to be adequate for its intended use and did not contribute to this complaint condition.The 03.010.044 cannulated connecting screws are reusable instruments of intramedually nail insertion procedures and are used to connect the insertion handle with the proximal end of the nail for stable insertion or attempted nail explantation.A dimensional inspection was not able to be performed at cq because of the post manufacturing damage.The most likely cause for this complaint is cross threading with a nail thread and applying torque resulting in damage to threadform.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7364590
Report Number2939274-2018-51197
Device Sequence Number11081192
Product Code FZX
UDI-Device Identifier10886982067166
UDI-Public(01)10886982067166(10)LOTNUMBERUNK
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.044
Device Lot NumberU216997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/18/2018
05/11/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/10/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1